Page 1 of 1

Long term side effects of buprenorphine

Posted: Thu Aug 13, 2020 1:56 pm
by DanOhioAwesome
Hello everyone!

So I'm just curious what docs on here that may have patients on Suboxone would think of this thought I've been having.

So I've been on Suboxone now for almost 5 years with only one slip up within the first year on Suboxone.

I'm just curious to see how my body would react in a positive way if I no longer put buprenorphine in my system?

I def struggle with constipation, my teeth have declined faster in the last 4 years (that could also be because I'm almost 40) my appetite isn't what it used to be. ..all those are some side effects of buprenorphine.

Since I have been a very good patient the last 4 years..I've never been late or missed appt. I'm always transparent with the office. Even finished my degree with a BS in Business with a focus on Marketing and History.

What would it take to get a Dr to switch me to Subutex so that I can rule out or in favor on my theory about buprenorphine? If the stuff is only in the drug to prevent shooting up and I have no history with shooting up and have been responsible with the medicine since being prescribed. What would it hurt letting me take something that works the same with one less ingredient that could change things for me on the positive?

Thoughts?

Thanks!

Re: Long term side effects of buprenorphine

Posted: Thu Aug 13, 2020 3:49 pm
by docm2
The constipation is from the buprenorphine, not the naloxone. Switching will not impact that.
Not at all aware that teeth deteriorating is from naloxone either.
I'm not sure what you are asking
no longer put buprenorphine in my system
Subutex (only generic is now made) is buprenorphine.
If you missed typed and want to see what you would experience with plain buprenorphine then ask. Some will, some won't.
You don't mention your current dose and I don't recall from previous posts but if taking more than 12 mg a day Sublocade (the once a month injection) might be an option.
I often switch to plain buprenorphine, cheaper and a few people are sensitive to naloxone.
good luck

Re: Long term side effects of buprenorphine

Posted: Thu Aug 13, 2020 6:34 pm
by DanOhioAwesome
Haha wow I'm tired or just an idiot!! I probably confused you all! I ment to say naloxone. :lol: Not bupre. Sorry it's been a long couple days.

Re: Long term side effects of buprenorphine

Posted: Fri Sep 18, 2020 5:10 pm
by cdelic
I am a suboxone doc in ny. I would gladly give you subutex rather than suboxne if you wanted it. When bupe treatment first came out the naloxone was added to prevent shooting the bupe. 18 years later or so we now know that the bupe itself will cause painful withdrawal even without the naloxone. My understanding is that plain subutex is worth more on the street because many still believe that the naloxone is what prevents you from getting high. Wrong. But the presence of naloxone makes law enforcement and the legal system happy.

Re: Long term side effects of buprenorphine

Posted: Thu Sep 24, 2020 5:35 pm
by elisecoen
Buprenorphine or suboxone is the drug used in the treatment of narcotics or opioids dependency.

But similar to other drugs, this too causes some side effects. The most common side effects include headache, body aches, rapid heart rate, anxiety, insomnia, sweating, depression, constipation, nausea and redness, and burning in the mouth. The most severe and worst-case side effects include severe allergy, abuse and dependency, breathing problems, coma, hormonal problems, and liver damage.

Re: Long term side effects of buprenorphine

Posted: Fri Sep 25, 2020 6:32 pm
by rule62
Can't speak for the naloxone. Side effects from Suboxone (buprenorphine) are a bit rare. Most patients have almost no side effects other than constipation, it is a synthetic opiate. Mild mouth sores which can be resolved several different ways. And maybe some slight drowsiness. A very safe drug all around.